Posted by Johnna
on November 08, 2000 at 22:17:11:
In Reply to: Re: Memory loss and loss of concentration on medication posted by inga on September 16, 2000 at 01:01:05:
: : my girlfriend is on depakote for seiqzres, she has memory loss (short term)since she started the medication. any sugestions. her doctor is mostly unavailable to comment on this
: I have loss of concentration and I am on depakote along with risperdal for a diagnosed Bipolar disorder.I gained so much weight from these drugs as well .When I tell the doctors ,they just want to continue on with the drugs.They believe itis working because I am not as lively as I used to be .I want to secretly cut down on the drugs and just take half the dosage .Will I have seizures?I am scared and I feel I was scared into taking them and now I am scared to come off.
My memory loss is short term. I could tell you anything from 30 years ago but don't ask me
what I did yesterday. However, my loss is not due to medication but to the area of the brain
the siezures are coming from. This area, Temporal, has been removed. Therefore making the
loss worse. This has been the most difficult part for me. It has been 6 years since the surgery.
I'm dealing with it but I still dislike it. I have to write things down and cross them off when I've
done them. I'll be talking to someone and forget simple words. Or worse I forget what I am
talking about! It can be embarassing but the people I work with are great. I go to do something
and when I get there I forget what I was going to do! Very frustrating. I don't like to read much
because I can never remember what I have read. I have worked on this and it has gotten better.
Oh well. Its something I have to deal with for the rest of my life. I'm managing with the help of
my husband and daughter. Good luck to you all!!! Johnna
: : :
: : : Boy,it's sure nice ta not feel so alone,just wish we did'nt hafta share somthin so embarassing as memory loss.My girlfriend and I(at the time)went to my doctor's appt.to ask these simple ?'s "here's a hoot"I could'nt remember were the#@@!$%%%*@*@* ? button was!
: : : Anyway,sorry just thought it was a little ironic.
: : : ?'s about memomryloss and also this very strang dei jai voo thing thst was hapening I would have these small pattiet siesures a,day dream if you will and some of these things are comin true and after words no memory at all.And would last.This is not a good thing for a guy who runs a printing co.lots of colors,paper,ink ect..so we asked the doc.He explains "you know,that just happens with some eplps.well needless ta say my girlfriend came unglued,something to the extent of your paid 300 some odd dollars an hour n thats all you can come up with.And.,.,.then switched doctors. A doctor Yanover out of St.charles mo.was very helpfull & a nice guy too!Explained that there's a memory lobe in your brain (for those of us that don't use 10 syllable words)that controls electronic impulses from brain cells to brain cells that "FREAK OUT"Whenever we have a seisure or use medication to deture that funky activity.
: : : I truellly feel for all my fellow friends with this little disposition,but remember,thats all it is,how you overcome that makes you stronger and stronger. God's speed & try not ta pee on yourself at night .JEFF HUTSELL
: : :
: : : : I have been on Depakote since October and they did not control my seizures and now I slowly coming off of Depakote along with taking Dilantin. I have been having a problem with short term memory and loss of concentration. My employer has noticed my "head has not been where it should". I also am having problems with remembering words that should come easy and sometimes my words come out all confused. If anyone has any input on this I would appreciate it. I plan on calling my doctor's office and discuss this with them tommorrow.